This friend of mine has chronic back pain from years of rough physical labor and cannot afford the surgery that will/might help with the pain. He has agreed to let me do the research first before trying anything that may hurt or possibly kill him, which took a LOT of work on my part. Here is his situation... ; he has been taking the pink 3600 v pills (10/500mg hydrocodones) for a few years now, and has steadily built a tollerance to them, and is now having to take up to 9 at a time just to take the edge off the pain... Well he has heard that taking them rectally is more effective, although he thinks he will be able to put all 9 in and be safe, my question is, knowing that isnt safe for ANYONE,even with that much tollerance, how many would he be able to take rectally to equil the 9 (90mg hydrocodone) so as to not have to orally take so many and risk killing himself or having his liver shut down on him? Would 2 rectally be just as effective as 9 orally or would he still be coming up short because of his tollerance? Thank you to anyone who is willing to help out, and I hope this is taken serioudly, I know the answer would most likelybe, zero is yhe safest amount, but this guy is so tired of having to take the pills all together that any amount less than what he has to take now would be helpfull because he is actually thinking about giving in and just doing it without waiting for and answer.
Tell your friend to call his pharmacist IMMEDIATELY, this does not sound safe atall, and it most certainly does NOT sound as if it would be comfortable, to say the least.
He may actually overdose doing something like this!!
Please get back to us and post what happened to your friend??
sweet lemon P.S. Sorry for posting the obvious, but ya needed an answer!
OMG! Is he taking 9 10mg hydrocodones??? He is getting WAYYYYY too much acetaminophen. The maximum amount of acetaminophen he should take in a 24 hours period is 4000mg. 9 10/500 hydros is 4500mg per dose!!! He needs to stop using this much medicine NOW!!! His liver is going to shut down! If he starts using this much rectally he is going to die, plain and simple! He needs to be up front with his Dr and let him know how much he is taking to control his pain. If he has been taking meds for chronic pain, he should be on something long acting, not hydrocodone. Those are short acting pills for acute pain, not chronic and he is using way, way too many. He should be on a long acting drug like OxyContin or MSContin, or even Methadone. This would manage his pain soooo much better than trying to use these hydro tabs rectally. Is he seeing a pain management Dr or a PCP for his pain.
If he is seeing a PCP, he needs to consult a pain specialist. He may also benefit from some adjunct meds like Lyrica, gabapentin or Cymbalta. A PM Dr can also do things like nerve blocks, epidural steroid injections, or even ablation to the nerves themselves to keep the nerve from transmitting pain signals. He also needs to remember that pain medications may not relieve all the pain. You get to a point where no matter how much pain medicine you take, it wont take away all the pain. You have to adjust your expectations a little to where you get enough relief that you can function but you may still have pain. He is truly going to kill his liver going on like he is. he will be lucky if he has not damaged it already. Please advise him to see a pain specialist. if he already is then he needs to have a frank discussion with him about how many pills he is needing to control his pain. He really should be using something long acting and he needs to stick to his prescribed dose. Escalating doses just builds tolerance that much faster.
I agree wholeheartedly with Sweetlemon, I haven't ever heard of this be advised bu any doctor I have had a long history of neuromuscluar problems due to the effects of Polio and have had a long history at using various types of pain control but as Sweetlemon said this doesn't sound even COMFORTABLE not to even say anything about it possibly being the safe thing to do, I think the idea of talking with a pharmacist is an excellent suggestion. I wish him the very best
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2010 • 3 answers
Posted 11 May 2013 • 6 answers
I am diabetic. I have swelling and sores on my legs. I have chronic pain caused mainly by my legs. I
Posted 18 Nov 2013 • 2 answers
Posted 4 Feb 2015 • 3 answers
Posted 20 Mar 2015 • 1 answer